Alert archive / Virginia / Wind Advisories in 2007
Wind Advisory 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 23, 2007, 3:51 AM EDT for Smyth County, Tazewell County, Virginia; Mercer County, West Virginia. It took effect at Oct 23, 2007, 6:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2007, 3:51 AM EDT (07:51 UTC)
- In effect from
- Oct 23, 2007, 6:00 AM EDT
- Expired
- Oct 23, 2007, 11:51 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
Counties Smyth County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 230751 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 351 AM EDT TUE OCT 23 2007 ...WINDY AND GUSTY CONDITIONS EXPECTED TODAY... .A LOW PRESSURE SYSTEM OVER THE SOUTHERN MISSISSIPPI VALLEY WILL BRING WINDY AND GUSTY CONDITIONS TO MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA AND TAZEWELL AND SMYTH COUNTIES IN SOUTHWESTERN VIRGINA TODAY. VAZ007-009-WVZ042-231600- /O.NEW.KRNK.WI.Y.0025.071023T1000Z-071023T2000Z/ TAZEWELL-SMYTH-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD 351 AM EDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SUSTAIN SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY TODAY. POWER OUTAGES ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RCS
1 follow-up statement
000 WWUS71 KRNK 231551 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1151 AM EDT TUE OCT 23 2007 ...WIND ADVISORY CANCELED... VAZ007-009-WVZ042-231700- /O.CAN.KRNK.WI.Y.0025.000000T0000Z-071023T2000Z/ TAZEWELL-SMYTH-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD 1151 AM EDT TUE OCT 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELED THE WIND ADVISORY. WIND GUSTS OF 20 TO 35 MPH ARE EXPECTED FOR THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 3:22 AM EDT, 29 minutes earlier.
Area forecast discussion, Oct 23, 3:22 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 322 AM EDT TUE OCT 23 2007 .SYNOPSIS... SOUTHERLY FLOW AROUND HIGH PRESSURE OFFSHORE AND DEEPENING LOW PRESSURE OVER THE SOUTHERN PLAINS...WILL CONTINUE TO PUMP MOISTURE INTO THE AREA THROUGH TONIGHT. THIS WILL BRING NUMEROUS SHOWERS TO THE MOUNTAINS...AND SCATTERED SHOWERS FURTHER EAST. A COLD FRONT WILL DROP SOUTH INTO THE REGION ON WEDNESDAY AND BRING A BETTER CHANCE OF RAIN TO THE WHOLE AREA. && .NEAR TERM /THROUGH TODAY/... DEEPENING FLUX OF GULF MOISTURE TO CONTINUE OVER THE AREA TODAY AS INIT S/W SLIDES ACROSS THE WEST THIS MORNING AHEAD OF MAIN UPPER CUTOFF LOW TO THE SW. KEY AGAIN IN HOW FAR EAST TO BRING CURRENT MAIN CONVEYOR BELT OF HEAVIER SHRA JUST WEST OF THE MOUNTAINS EARLY THIS MORNING. LATEST MODELS KEEP MAJORITY OF STRONGER LIFT ALONG THE WESTERN SLOPES THRU AFTERNOON ASSOCIATED WITH BEST JET ALOFT...850 MB THETA-E RIDGING AND UPPER DIFFLUENCE. HOWEVER THINK ENOUGH SUPPORT PER ISENTROPIC LIFT EAST OF THE MAIN AXIS TO BRING AT LEAST SCATTERED SHRA TO ALL EXCEPT POSSIBLY THE SE TODAY WHERE MORE BREAKS LIKELY. OTRW KEEPING TREND TOWARD LIKELYS/LOW END CATEGORICAL FAR WEST WITH CHANCES TO LOW CHANCE ELSEWHERE. ALSO 30-40 KT SOUTHERLY WINDS JUST OFF THE SURFACE HAVE RESULTED IN GUSTS TO LOW END WIND ADVISORY BLF REGION AND GIVEN FORECAST OF STRONGER SPEEDS AT 3-4K THRU AFTERNOON WILL POST WIND ADVISORY FOR A FEW WESTERN COUNTIES TODAY. HIGH TEMPS AGAIN TRICKY SINCE QUITE MILD TO START ESPCLY WEST WHERE MORE CLOUDS PREVAIL. THUS HAVE TRENDED ABOVE THE WARMER MET MOS EAST AND USED A COMP SOLUTION WEST FOR THE MOST PART. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... MODELS SLOWLY COMING A BIT MORE IN LINE OVER THE NEXT COUPLE OF DAYS IN REGARDS TO UPPER LOW SHIFTING A LITTLE MORE EASTWARD AND COLD FRONT FOLDING THRU THE AREA. HOWEVER DIFFERENCES STILL EXIST IN TIMING AND SUBSEQUENT QPF TOTALS PENDING HOW FAR SOUTH THE FRONT GETS AND STRENGTH OF DEVELOPING WEDGE BY THU. WITH PWATS INCREASING TO OVER 1.50 INCHES THROUGH THE PERIOD AND CONVERGENCE ENHANCING AS THE FRONT SLIDES THRU FINALLY SEEING DECENT POTENTIAL FOR SIG RAINFALL ACROSS THE REGION. APPEARS BEST CHANCES OF HEAVIER SHRA LATE TONIGHT AHEAD OF NORTHERN STREAM UPPER TROF AND THEN AGAIN LATER WED INTO WED NIGHT ESPCLY SOUTH/SW AS LOW LEVEL FLOW TURNS MORE E/SE. WITH INSTABILITY QUITE LACKING ONLY GOING WITH ISOLATED TSRA MENTION ALTHO EMBEDDED/ELEVATED THUNDER QUITE POSSIBLE GIVEN DECENT S/W TROF PASSING NORTH. OTRW CONTINIUNG WITH SLOWER GFS TIMING OF FRONTAL PASSAGE ON WEDNESDAY. THEREFORE LIKELY POPS WESTERN THIRD OVERNIGHT AND CHANCE EAST...THEN MAINLY HIGH CHANCES ALL AREAS WEDNESDAY SINCE A LITTLE IFFY AS TO WHERE BEST COVERAGE MIGHT SET UP ATTM. WEDGE DEVELOPS LATE WED NIGHT AND CONTINUES THRU THU AS THE AREA POSSIBLY GETS STUCK IN DEEPENING SE FLOW OF ATLANTIC RH INTO LEFTOVER FRONTAL ZONE UNDER BROAD DIFFLUENT PATTERN EAST OF UPPER CUTOFF. THIS SHOULD AT LEAST KEEP A MORE -RA/DZ SCENARIO GOING SOUTHERN AND UPSLOPE AREAS THU WITH SOMEWHAT DRIER AIR OVER THE NORTH. PREFER MAV MOS TEMPERATURES TUESDAY AND WEDNESDAY WITH WIDESPREAD CLOUDS AND SHOWERS TEMPERING MAX TEMPERATURES INTO THE 60S AND 70 WITH OVERNIGHT MINS IN THE 50S AND 60S. THURSDAYS HIGH TEMPERATURES COULD BE QUITE TRICKY...DEPENDING ON HOW MUCH RAIN FALLS INTO THE WEDGE...BUT COULD EASILY BE A GOOD 10 TO 15 DEGREES COOLER THAN WEDNESDAYS READINGS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... WITH HIGH UNCERTAINTY CONTINUING INTO THE EXTENDED...CLOSELY FOLLOWED THE 12Z HPC GUIDANCE...INDICATING ISENTROPIC LIFT ATOP WEDGE THURSDAY NIGHT AND INTO FRIDAY...KEEPING LOW CHANCE POPS IN FORECAST. RAIN CHANCES LOOK TO CONTINUE ON SATURDAY AS THE UPPER LOW SHIFTS NORTH AND EAST INTO THE OHIO VALLEY...DRAGGING A WEAK SURFACE BOUNDARY EAST ACROSS THE AREA...BRINGING ANOTHER CHANCE OF SHOWERS MAINLY TO THE WEST ALONG EASTERN FACING SLOPES. IF THE GFS/CANADIAN SOLUTIONS VERIFY THEN MORE DOSES OF HEAVIER RAIN POSSIBLE ESPCLY FRI NIGHT INTO SAT WHEN BOUNDARY INTERACTS WITH DEEP MOISTURE ALREADY IN PLACE. WITH THE LARGE SPREAD AND DIFFERENCES IN THE MODELS ON WHERE THE LOCATION OF THE UPPER LOW WILL BE...PREFERRED TO HANG ON TO CLOUDS AND ISOLATED RAIN SHOWERS IN THE WEST THROUGH SUNDAY WITH A SLOW DRYING TREND INTO MONDAY. TEMPERATURES WILL ALSO BE TRICKY...AS TO LOCATION OF UPPER LOW AND THE WEDGE SFC HIGH TO BUILD IN FROM THE MID ATLANTIC WITH COOLER NE-E FLOW THURSDAY. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE OFF THE EAST COAST AND LOW PRESSURE OVER THE TN VALLEY WILL RESULT IN A BROAD MOIST FLOW FROM THE SOUTH THROUGH THE DAY TUE. THIS SHOULD RESULT IN CIGS LOWERING TO IFR IN STRATUS AND MVFR VSBY IN FOG. BULK OF RAIN SLOWLY MOVING THROUGH THE TN/OH VALLEY THROUGH MID DAY TUESDAY. HOWEVER...JET DYNAMICS AND LITTLE PIECES OF ENERGY AHEAD OF THE MAIN SYSTEM COULD BRING STRAY SHOWERS TO THE MOUNTAINS THROUGH THE MORNING THEN EAST OF THE BLUE RIDGE TUESDAY AFTERNOON. BULK OF RAIN CURRENTLY IN THE TN/OH WILL BE OVER THE MOUNTAINS TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING PERIODS OF IFR CONDITIONS TO THE AREA...ESPECIALLY THE MOUNTAINS. EAST OF THE BLUE RIDGE...SCATTERED SHOWERS ARE POSSIBLE WITH MVFR OR LOWER CEILINGS. ATLANTIC FETCH INCREASES WEDNESDAY NIGHT WHICH COULD BRING HEAVY DOWNPOURS AND IFR OR LOWER CONDITIONS TO THE ENTIRE AREA WEDNESDAY NIGHT INTO THURSDAY. UPPER LEVEL SYSTEM WOBBLING IN THE MID WEST INTO SATURDAY WILL KEEP THE AREA BELOW VFR INTO SATURDAY. VFR CONDITIONS TO RETURN ON SUNDAY AS A COLD FRONT MOVES TO THE EAST COAST. && .CLIMATE... RECORD HIGH MINIMUM TEMPERATURES ARE POSSIBLE AT BLUEFIELD... BLACKSBURG AND ROANOKE FOR TUESDAY OCTOBER 23RD. RECORDS HIGH MINS FOR 10/23: ROANOKE...60 SET IN 1971 LYNCHBURG...66 SET IN 1900 DANVILLE...68 SET IN 1984 BLACKSBURG...55 SET IN 1984 BLUEFIELD...59 SET IN 1984 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR VAZ007-009. NC...NONE. WV...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR WVZ042. && SYNOPSIS...JH/JJ NEAR TERM...JH SHORT TERM...JH/BL LONG TERM...JH/BL AVIATION...RCS CLIMATE...
Hazardous weather outlook, Oct 23, 3:45 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 AM EDT TUE OCT 23 2007 VAZ007-009-WVZ042-240745- TAZEWELL-SMYTH-MERCER- 345 AM EDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ010>020-022>024-032>035-043>047-058-059- WVZ043>045-240745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE-GREENBRIER- 345 AM EDT TUE OCT 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2007Wind Advisories in West Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.